Facebook Pixel

Took Ellaone, Two Days Late on Period, Light abdominal cramps (come and go starting Day 2)

By February 15, 2016 - 10:43am
Rate This

1. Had unprotected sex on early morning of Day 6 (4AM)
2. Took Ellaone at 7PM on Day 6
3. Experienced bleeding on 24 and 25 (one occurrence of red bleeding followed by black blood). No cramping, no PMS/period feeling.
4. It is now Day 3 of my next cycle and no period but abdomen cramping started on Day 2 and comes and goes up until now. Note, not sharp pain.. very general feeling you would get if you were to 'start' your period. Also, Cervix was very low and soft on Day 28 but yesterday it is super high and soft. Lastly it appears I have spots of blood around Cervix but nothing coming out on panty.

5. I am considered Obese (BMI between 35 - 45)

1. How likely do you think I'm pregnant?
2. When should I get the pregnancy test (Now or wait until Day 6?)
3. Is the EC throwing off my hormones whereby my body wants to start the period but can't (explains the abdominal cramping?)

Just looking for peace of mind on the likelihood of being pregnant. Do not want to be pregnant and therefore not rushing to take the test ...

Add a Comment1 Comments


Hello SearchingforAnswers,

Welcome to the EmpowHER community. Thank you for reaching out to us for answers.

To measure the length of your menstrual cycle, count from the day your period starts to the day before your next period starts. Ovulation happens about two weeks before the next expected period. So if your average menstrual cycle is 28 days, you ovulate around day 14.

SearchingforAnswers, day 6 was too early for ovulation and there would not have been a risk for becoming pregnant during unprotected intercourse. Consequently, there was no need to take ellaOne. I do not see a reason for taking a pregnancy test.

After ellaOne intake menstrual periods can sometimes occur a few days earlier or later than expected. In approximately 7% of the women, menstrual periods occurred more than 7 days earlier than expected. In 18.5% of the women a delay of more than 7 days occurred, and in 4% the delay was greater than 20 days.

I am assuming you have not gotten a period since taking the pill. The delay is most likely a side effect of the pill. If you do not get a period within the next two weeks, please consult your gynecologist.


February 15, 2016 - 11:05am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!